Alert archive / Utah / High Wind Watches in 2007
High Wind Watch 1, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this high wind watch at Jan 4, 2007, 3:23 AM MST. It took effect at Jan 5, 2007, 12:00 AM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jan 4, 2007, 3:23 AM MST (10:23 UTC)
- In effect from
- Jan 5, 2007, 12:00 AM MST
- Expired
- Jan 4, 2007, 1:39 PM MST
- In force
- Issued by
- NWS Salt Lake City, UT
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KSLC 041023 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 323 AM MST THU JAN 4 2007 .STRONG NORTHERLY WINDS ALOFT WILL COMBINE WITH A TIGHT SURFACE GRADIENT BEHIND A COLD FRONT ACROSS EXTREME SOUTHWEST UTAH TONIGHT THROUGH FRIDAY. UTZ019-041830- /O.NEW.KSLC.HW.A.0001.070105T0700Z-070106T0300Z/ UTAHS DIXIE AND ZION NATIONAL PARK- 323 AM MST THU JAN 4 2007 ...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY EVENING FOR WASHINGTON COUNTY... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY EVENING FOR WASHINGTON COUNTY. A STORM SYSTEM MOVING ACROSS THE REGION TONIGHT WILL SWEEP A COLD FRONT ACROSS WASHINGTON COUNTY THIS EVENING. A STRONG SURFACE HIGH PRESSURE SYSTEM BUILDING OVER NORTHERN UTAH COMBINED WITH NORTHERLY WINDS ALOFT WILL CREATE STRONG GAPS WINDS OF 35 TO 55 MPH WITH HIGHER GUSTS. THE STRONGEST WINDS WILL OCCUR IN THE NORTH TO SOUTH ORIENTED CANYONS SUCH AS THE I-15 CORRIDOR BETWEEN KANARRAVILLE AND LEEDS. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
1 follow-up statement
000 WWUS75 KSLC 042039 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 139 PM MST THU JAN 4 2007 .STRONG NORTHERLY WINDS ALOFT WILL COMBINE WITH A TIGHT SURFACE GRADIENT BEHIND A COLD FRONT ACROSS EXTREME SOUTHWEST UTAH AFTER MIDNIGHT TONIGHT THROUGH FRIDAY. UTZ019-050600- /O.UPG.KSLC.HW.A.0001.070105T0700Z-070106T0300Z/ /O.NEW.KSLC.HW.W.0001.070105T0700Z-070106T0300Z/ UTAHS DIXIE AND ZION NATIONAL PARK- 139 PM MST THU JAN 4 2007 ...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 PM MST FRIDAY... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 PM MST FRIDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. THIS WARNING IS FOR THE CANYONS AND GAPS OF UTAHS DIXIE. THIS INCLUDES WASHINGTON COUNTY. A COLD FRONT WILL MOVE THROUGH SOUTHWEST UTAH AFTER MIDNIGHT AND STRONG NORTHERLY WINDS WILL DEVELOP BEHIND IT. NORTH WINDS WILL BLOW AT SPEEDS OF 20 TO 40 MPH WITH GUSTS TO 60 MPH POSSIBLE ALONG THE I-15 CORRIDOR. THE STRONGEST WINDS WILL OCCUR AFTER MIDNIGHT AND THROUGH FRIDAY MORNING IN THE GAPS AND CANYONS OF SOUTHWEST UTAH. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ TARDY FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this high wind watch went out at Jan 3, 10:15 PM MST, 5 hours 8 minutes earlier.
Area forecast discussion, Jan 3, 10:15 PM MST, 5 hours 8 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1015 PM MST WED JAN 3 2007
UPDATED AVIATION DISCUSSION
.SYNOPSIS...A MILD AND INCREASINGLY MOIST WESTERLY FLOW IS OVER THE
GREAT BASIN TONIGHT AHEAD OF A PACIFIC COLD FRONT. THE FRONT WILL
CROSS THE AREA THURSDAY AFTERNOON THROUGH EARLY FRIDAY. HIGH
PRESSURE WILL RETURN LATE FRIDAY THROUGH SATURDAY.
&&
.DISCUSSION...FORECAST IN GOOD SHAPE AND NO MID-EVENING UPDATE
PLANNED. SHORTWAVE PASSED THIS EVENING AND IS NOW CROSSING THE
CONTINENTAL DIVIDE. JET STREAM LIFTED NORTH OF UTAH THIS AFTERNOON
IN WAKE OF THE SHORTWAVE AND NOW LIES ACROSS SOUTHERN OREGON AND
SOUTHERN IDAHO. INCOMING TROUGH WILL PUSH THE JET BACK SOUTH ACROSS
UTAH THURSDAY...OVER KSLC AT 21Z AND KCDC AT 03Z. PRECIPITATION WILL
INCREASE WITH AND NORTH OF THE JET STREAM IN LOW STATIC STABILITY
AIRMASS. THIS TROUGH IS NOT SPLITTING AND IS MORE PROGRESSIVE THAN
RECENT DEVELOPMENTAL SYSTEMS. HOWEVER...THE SYSTEM WILL MOVE QUICKLY
ACROSS THE FORECAST AREA...LIMITING TOTAL SNOWFALL MOSTLY TO
ADVISORY LEVELS. INCOMING AIRMASS IS COLD...DOWN TO -16C AT 700 MB
NEARLY STATEWIDE BY FRIDAY MORNING AND COLDER THAN -30 AT 500 MB AT
THE SAME TIME. THIS SHOULD LEAD TO LAKE ENHANCEMENT FRIDAY MORNING
WITH A NORTH WIND ACROSS THE LAKE...FAVORING THE WESTERN SALT LAKE
VALLEY AND TOOELE VALLEY...FOR ANY BANDS THAT DEVELOP. MID SHIFT
WILL NEED TO CONSIDER SNOW ADVISORIES FOR THE VALLEY AREAS IN
ADDITION TO MOUNTAIN HIGHLIGHTS ALREADY OUT. COULD BE A DIFFICULT
COMMUTE FOR THE WASATCH FRONT THURSDAY EVENING.
&&
.AVIATION...LOCAL SURFACE WINDS WILL BE AFFECTED BY PASSING
VIRGA/SHOWERS TO THE NORTH OF THE FIELD THROUGH ABOUT 07Z. WINDS
JUST ABOVE THE SURFACE WILL REMAIN SOUTHERLY...BUT LIGHT NORTH OR
NORTHWEST AT THE SURFACE WILL CONTINUE LOCALLY. EXPECT A RETURN TO
SOUTHERLY WINDS AFTER ABOUT 08Z. CEILINGS EXPECTED TO REMAIN ABOVE
7000FT THROUGH THE EVENING PUSH...AND ON TO ABOUT 15Z THURSDAY. NO
OTHER AVIATION CONCERNS OVERNIGHT. LOWERING CEILINGS WITH SNOW
DEVELOPING THURSDAY AFTERNOON AS INDICATED IN THE TAFSLC.
&&
.SLC WATCHES/WARNINGS/ADVISORIES...
UT...WINTER STORM WARNING TONIGHT UNTIL 8PM THU NRN WASATCH MTS.
UTZ007.
...SNOW ADVISORY TONIGHT UNTIL 8PM THU SRN WASATCH AND WRN UINTA
MTS. UTZ008-009.
WY...SNOW AND BLOWING SNOW ADVISORY TONIGHT UNTIL 8PM THU. WYZ021.
&&
GIBSON
AVIATION...SMITH
FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)Hazardous weather outlook, Jan 3, 3:37 PM MST, 11 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 337 PM MST WED JAN 3 2007 UTZ001>009-WYZ021-041400- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-SOUTHWEST WYOMING- 337 PM MST WED JAN 3 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN UTAH AND SOUTHWEST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT A PACIFIC COLD FRONT IS HEADED TOWARD NORTHERN UTAH AND SOUTHWEST WYOMING. SNOW AND RAIN WILL INCREASE ACROSS THE OUTLOOK AREA LATE TONIGHT. STRONG RIDGETOP WINDS AND MOUNTAIN SNOW WILL BEGIN AFTER MIDNIGHT. VARIOUS WINTER WEATHER WARNING AND ADVISORIES HAVE BEEN ISSUED. SEE THE LATEST WINTER WEATHER PRODUCTS FOR DETAILS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY RAIN AND MOUNTAIN SNOW WILL CONTINUE ACROSS THE OUTLOOK AREA THURSDAY. MUCH COLDER AIR WILL THEN ARRIVE AS THE FRONT MOVES THROUGH THE REGION THURSDAY EVENING. A PERIOD OF SNOW WILL RESULT BEFORE THE PRECIPITATION ENDS IN MOST AREAS BY EARLY FRIDAY MORNING. FRIDAY WILL BE 10 TO 20 DEGREES COLDER THAN THURSDAY WITH A COLD MORNING EXPECTED SATURDAY MORNING UNDER CLEARING SKIES WITH FRESH SNOW COVER. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. UTZ010>021-041400- WASATCH PLATEAU/BOOK CLIFFS-WESTERN UINTA BASIN-CASTLE COUNTRY- SAN RAFAEL SWELL-SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH- SOUTHWEST UTAH-CENTRAL AND SOUTHWEST MOUNTAINS-HENRY MOUNTAINS- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL- 337 PM MST WED JAN 3 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN UTAH. .DAY ONE...THIS AFTERNOON AND TONIGHT HIGH CLOUDS WILL INCREASE ACROSS THE OUTLOOK AREA TONIGHT AS A PACIFIC COLD FRONT APPROACHES UTAH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SOUTHWEST WINDS WILL INCREASE THURSDAY AS THE FRONT APPROACHES. THE WINDS WILL SHIFT TO NORTHERLY LATE FRIDAY NIGHT WITH MUCH COLDER AIR ARRIVING OVER SOUTHERN AND EASTERN UTAH. A PERIOD OF MOUNTAIN SNOW AND LOWER ELEVATION RAIN WILL OCCUR LATE FRIDAY NIGHT AS THE STORM PUSHES ACROSS THE AREA. FOLLOWING THE COLD FRONT...STRONG AND GUSTY NORTH WINDS WILL DEVELOP EARLY FRIDAY THEN CONTINUE THROUGH FRIDAY NIGHT. THE STRONGEST WINDS WILL BE OVER UTAHS DIXIE AND SURROUNDING MOUNTAINS...MAINLY WITHIN WASHINGTON COUNTY. THE WINDS WILL DIMINISH SATURDAY MORNING WITH A SLOW WARMING TREND THROUGH THE WEEKEND. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. GIBSON FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 4, 1:39 PM MST | High Wind Warning | SLC | 34 hr | |
| Jan 4, 3:12 PM MST | Heavy Snow Warning | SLC | 19 hr | |
| Jan 4, 3:12 PM MST | Snow Advisory | SLC | 90 min |
Nearby
High Wind Watches in Utah, 2007Every high wind watch in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.